Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Great Falls, MT

June 4, 2012Glacier County, Pondera County, Teton County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2012, 10:41 PM MDT for Glacier County, Pondera County, Teton County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 10:41 PM MDT (04:41 UTC)
Expired
Jun 4, 2012, 11:30 PM MDT
In force
49 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Glacier County, MT, Pondera County, MT, Teton County, MT

The radar

The Great Falls radar (KTFX), 133 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:02 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
469 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS55 KTFX 050441
SVRTFX
MTC035-073-099-050530-
/O.NEW.KTFX.SV.W.0011.120605T0441Z-120605T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1041 PM MDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLACIER COUNTY IN NORTH CENTRAL MONTANA...
  CENTRAL PONDERA COUNTY IN NORTH CENTRAL MONTANA...
  NORTHWESTERN TETON COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1130 PM MDT

* AT 1037 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES NORTHWEST OF CHOTEAU...MOVING NORTH AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  SOUTHEASTERN GLACIER...CENTRAL PONDERA AND NORTHWESTERN TETON
  COUNTIES.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4863 11277 4861 11224 4790 11246 4792 11277
TIME...MOT...LOC 0441Z 187DEG 38KT 4803 11259

$$

MLV
2 follow-up statements
221 
WWUS55 KTFX 050456
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1056 PM MDT MON JUN 4 2012

MTC035-073-099-050530-
/O.CON.KTFX.SV.W.0011.000000T0000Z-120605T0530Z/
TETON MT-GLACIER MT-PONDERA MT-
1056 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR CENTRAL PONDERA...SOUTHEASTERN GLACIER AND NORTHWESTERN TETON
COUNTIES...

AT 1055 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR DUPUYER...OR
28 MILES WEST OF CONRAD...MOVING NORTH AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.

LAT...LON 4804 11277 4863 11277 4861 11224 4802 11242
TIME...MOT...LOC 0456Z 187DEG 38KT 4819 11256

$$

MLV
506 
WWUS55 KTFX 050526
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1126 PM MDT MON JUN 4 2012

MTC035-073-099-050534-
/O.EXP.KTFX.SV.W.0011.000000T0000Z-120605T0530Z/
TETON MT-GLACIER MT-PONDERA MT-
1126 PM MDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PONDERA...SOUTHEASTERN
GLACIER AND NORTHWESTERN TETON COUNTIES WILL EXPIRE AT 1130 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING
FOR NORTHWESTERN MONTANA.

LAT...LON 4804 11277 4863 11277 4861 11224 4802 11242
TIME...MOT...LOC 0524Z 187DEG 38KT 4848 11251

$$

MLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:32 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 9:32 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MDT MON JUN 4 2012

.UPDATE...
MAIN SHOWER AND THUNDERSTORM ACTIVITY WAS OVER THE NORTHERN ZONES
AS OF 9 PM MDT AND WAS MOVING TO THE NORTHEAST. IN LINE WITH RADAR
TRENDS HAVE INCREASED THE CHANCES OF SHOWERS/THUNDERSTORMS OVER
NORTH CENTRAL MONTANA. FARTHER SOUTH THERE IS RELATIVELY DRY AIR.
HAVE LOWERED SKY COVER AND THE THREAT OF PRECIPITATION IN THIS
LATTER AREA. ALSO HAVE DROPPED THE MENTION OF SEVERE WEATHER.
AFTER MIDNIGHT MODELS INDICATE DRY AIR EXCEPT NEAR THE WESTERN
MOUNTAINS. HAVE DROPPED THE MENTION OF PRECIPITATION EXCEPT IN
THIS AREA. DID LEAVE A SMALL THREAT OF THUNDERSTORMS NEAR THE
CANADIAN BORDER DUE TO THE POSSIBILITY OF LINGERING CONVECTION. BLANK

&&

.AVIATION...
UPDATED 0015Z.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHWEST
PORTION OF THE FORECAST AREA THIS EVENING AND SPECIFICALLY KCTB.
WITHIN THIS AREA THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH
WINDS GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. WITHIN
THIS AREA THERE WILL ALSO BE A THREAT OF IFR CONDITIONS IN BRIEF
HEAVY RAIN. ELSEWHERE OVER THE FORECAST AREA EXPECT ISOLATED
THUNDERSTORMS THIS EVENING AND AGAIN THERE WILL BE A RISK OF
SEVERE THUNDERSTORMS. SKIES SHOULD BECOME CLEAR OR NEARLY CLEAR
OVER THE FORECAST AREA AFTER MIDNIGHT BUT THEN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON. SOME OF
THESE STORMS COULD AGAIN BE SEVERE WITH A RISK OF STRONG WINDS AND
LARGE HAIL. CONFIDENCE WITH FORECAST WINDS IS BELOW AVERAGE. BLANK

&&

.HYDROLOGY...
THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY
UNTIL FURTHER NOTICE. CLEAR CREEK IS EXPECTED TO REMAIN ABOVE
FLOOD STAGE FOR AT LEAST ANOTHER 24 HOURS.

&&

.PREV DISCUSSION...
/ISSUED 617 PM MDT MON JUN 4 2012/
FXUS65 KTFX 050017
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
617 PM MDT MON JUN 4 2012

UPDATE...
HAVE UPGRADED THE SEVERE THUNDERSTORM WATCH FOR A PORTION OF THE
AREA TO A TORNADO WATCH.

&&

.PREV DISCUSSION...
/ISSUED 228 PM MDT MON JUN 4 2012/

TONIGHT THROUGH WEDNESDAY...A VERY ACTIVE WEATHER PATTERN WILL BE
IN PLACE DURING THE EARLY PORTION OF THE SHORT TERM PERIOD. A DEEP
AND STRONG UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC IS MOVING
INLAND AND WILL MOVE TO THE NORTHERN ROCKIES BY TUESDAY EVENING.
AHEAD OF THIS UPPER LEVEL FEATURE AN UNSTABLE FLOW ALOFT WILL
ADVECT OVER MY FORECAST AREA THIS AFTERNOON AND EVENING WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOW TO MID LEVEL
SHEAR PROFILES CONTINUE TO SUGGEST THAT ROTATING STORMS ARE A GOOD
BET WITH A DISTINCT CHANCE THAT SEVERAL STORMS COULD REACH SEVERE
LIMITS. MOST LIKELY SCENARIO FOR SEVERE WEATHER IS EXPECTED TO BE
STRONG AND DAMAGING WINDS WITH A LESSER POSSIBILITY OF LARGE HAIL.
THERE IS ALSO A SLIGHT RISK THAT A TORNADO COULD FORM AT SOME
POINT DURING THE EARLY EVENING HOURS...MAINLY NORTH AND WEST OF A
KHLN-KGTF-KHVR LINE. THE UPPER TROUGH WILL BRING THE BEST
LIKELIHOOD OF WIDESPREAD PRECIPITATION TO THE FORECAST AREA
TUESDAY EVENING WITH ANOTHER ROUND OF POSSIBLY SEVERE STORMS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS OVER MY CENTRAL
AND EASTERN ZONES. BY WEDNESDAY THE THREAT OF SEVERE WEATHER WILL
HAVE MOVED AWAY FROM THE REGION WITH A MUCH COOLER DAY ON TAP AS
TEMPERATURES FALL INTO THE LOW 60S FOR HIGHS. MPJ

WEDNESDAY THROUGH MONDAY NIGHT...LONG RANGE MODELS ARE IN BETTER
AGREEMENT TONIGHT THROUGH THE PERIOD. THE SHORTWAVE TROUGH IS
STILL FORECAST TO LIFT NORTH OUT OF THE AREA ON WEDNESDAY...WITH
THE BEST CHANCE FOR LINGERING PRECIPITATION OVER THE CONTINENTAL
DIVIDE. THE COLD FRONT ASSOCIATED WITH THIS SHORTWAVE WILL ALSO
LIFT NORTH OUT OF THE AREA ON WEDNESDAY. THE COMBINATION OF STRONG
WESTERLY WINDS ALOFT AND THE STRONG PRESSURE GRADIENT IN THE WAKE
OF THE COLD FRONT WILL BRING STRONG WINDS TO NORTH CENTRAL AND
CENTRAL MONTANA DURING THE DAY ON WEDNESDAY. WINDS MAY APPROACH
HIGH WIND CRITERIA ALONG THE ROCKY MOUNTAIN FRONT...AND THIS
SITUATION WILL CONTINUE TO BE MONITORED. WINDS AND SHOWERS WILL
CONTINUE TO DECREASE WEDNESDAY NIGHT AS THE SYSTEM MOVES FARTHER
AWAY FROM THE AREA. HOWEVER...ANOTHER SHORTWAVE WILL MOVE
NORTHEAST THROUGH MONTANA ON THURSDAY...KEEPING LINGERING SHOWERS
OVER THE WESTERN MOUNTAINS...AS WELL AS OVER THE EASTERN PORTION
OF THE TFX CWA. TEMPERATURES WILL REMAIN UP TO 5 DEGREES BELOW
SEASONAL AVERAGES DURING THIS TIME. A CHANGE FROM THE PREVIOUS
FORECAST IS THAT THE MODELS ARE IN GOOD AGREEMENT WITH BRINGING AN
UPPER LEVEL LOW PRESSURE AREA INTO THE PACIFIC NORTHWEST ON
THURSDAY AND ACROSS MONTANA THROUGH SUNDAY NIGHT. THIS WILL KEEP A
GOOD CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS OVER
THE AREA THURSDAY NIGHT THROUGH THE END OF THE PERIOD. THE BEST
CHANCE FOR PRECIPITATION WILL LIKELY BE SUNDAY NIGHT AS THE UPPER
LOW MOVES OVER THE AREA AND DRAGS A WEAK CANADIAN COLD FRONT SOUTH
OVER THE AREA. TEMPERATURES WILL INITIALLY WARM UP TO 10 DEGREES
ABOVE NORMAL ON FRIDAY AHEAD OF THIS SYSTEM...BUT TEMPERATURES
OTHERWISE WILL REMAIN UP TO 5 DEGREES BELOW NORMAL. THESE OVERALL
COOLER TEMPERATURES WILL CAUSE RAIN TO MIX WITH OR CHANGE OVER TO
SNOW AT THE HIGHER ELEVATIONS. COULSTON

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  80  44  63 /  20  30  70  20
CTB  52  73  42  57 /  60  30  80  40
HLN  56  78  43  64 /  10  40  60  30
BZN  51  82  39  64 /  10  30  50  20
WEY  43  67  30  52 /  20  50  60  20
DLN  51  73  35  60 /  10  50  60  50
HVR  61  90  51  68 /  80  30  60  20
LWT  57  85  44  65 /  20  20  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 AM MDT TUESDAY BLAINE...CASCADE...CENTRAL
AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...
EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...JUDITH BASIN...
LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 4:32 AM MDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MDT MON JUN 4 2012

MTZ047-051045-
BLAINE-
432 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF CLEAR CREEK
UNTIL FURTHER NOTICE.

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA
LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND
NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS
ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE
SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A
SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS
ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO
LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM
ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY
WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL
OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008>015-044>046-048>055-051045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
432 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA
LATE THIS MORNING AND EARLY THIS AFTERNOON...AND OVER CENTRAL AND
NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. SOME STORMS
ARE EXPECTED TO BE SEVERE THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A LINE FROM DILLON TO BOZEMAN. THE MAIN THREAT FROM THESE
SEVERE STORMS IS LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A
SLIGHT RISK OF TORNADO DEVELOPMENT WITH THE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TUESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS
ON TUESDAY AFTERNOON...MAINLY NORTH OF A LINE FROM HELENA TO
LEWISTOWN ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT FROM
ANY SEVERE THUNDERSTORMS ON TUESDAY WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. ANY
WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL
OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 4, 9:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 PM MDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             12 ENE BRADY            48.10N 111.60W
06/04/2012  E1.75 INCH       PONDERA            MT   TRAINED SPOTTER

&&

UTTECH
Local storm report, Jun 4, 9:33 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 PM MDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             3 WSW LINCOLN           46.95N 112.74W
06/04/2012  E0.25 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            PEA SIZE HAIL JUST WEST OF LINCOLN.

0520 PM     HAIL             7 S LINCOLN             46.85N 112.68W
06/04/2012  E1.00 INCH       LEWIS AND CLARK    MT   PUBLIC

            QUATER SIZE HAIL NEAR STEMPLE PASS

0623 PM     TSTM WND GST     CASCADE                 47.27N 111.70W
06/04/2012  E50 MPH          CASCADE            MT   PUBLIC

            ESTIMATED 50 MPH WIND GUST

0632 PM     HAIL             FORT  SHAW              47.51N 111.81W
06/04/2012  E0.25 INCH       CASCADE            MT   PUBLIC

            PEA SIZE HAIL NEAR FORT SHAW

0635 PM     HAIL             3 E FAIRFIELD           47.62N 111.92W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL 3 E FAIRFIELD

0638 PM     HAIL             7 W FAIRFIELD           47.62N 112.13W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL 7 W FAIRFIELD

0645 PM     HAIL             SUN PRAIRIE             47.54N 111.48W
06/04/2012  E0.25 INCH       CASCADE            MT   TRAINED SPOTTER

            PEA SIZE HAIL IN THE SUN PRAIRIE AREA.

0645 PM     TSTM WND GST     5 N ULM                 47.50N 111.51W
06/04/2012  E70 MPH          CASCADE            MT   NWS EMPLOYEE

            ESTIMATED 70 MPH WIND GUST AT ULM PISHKUN

0645 PM     TSTM WND GST     10 W GREAT FALLS        47.50N 111.51W
06/04/2012  E58 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED 50 KTS....58 MPH 10 W GREAT FALLS....RETIRED
            NWS EMPLOYEE

0646 PM     HAIL             15 NE FAIRFIELD         47.77N 111.75W
06/04/2012  E0.50 INCH       TETON              MT   TRAINED SPOTTER

            MARBLE SIZE HAIL 15 NE FAIRFIELD

0648 PM     HAIL             1 S VAUGHN              47.55N 111.55W
06/04/2012  E1.00 INCH       CASCADE            MT   PUBLIC

            ESTIMATED 1 INCH HAIL JUST SOUTH OF VAUGHN.

0649 PM     HAIL             VAUGHN                  47.56N 111.55W
06/04/2012  E0.50 INCH       CASCADE            MT   PUBLIC

            MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO

0649 PM     TSTM WND GST     VAUGHN                  47.56N 111.55W
06/04/2012  E60 MPH          CASCADE            MT   PUBLIC

            MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO

0701 PM     HAIL             5 SE POWER              47.66N 111.61W
06/04/2012  E1.75 INCH       CASCADE            MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL A FEW MILES SOUTHEAST OF POWER.

0708 PM     HAIL             POWER                   47.72N 111.69W
06/04/2012  E1.00 INCH       TETON              MT   FIRE DEPT/RESCUE

            ESTIMATED 1 INCH HAIL NEAR POWER

0715 PM     HAIL             DUTTON                  47.85N 111.71W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL IN DUTTON.

0717 PM     HAIL             SUN PRAIRIE             47.54N 111.48W
06/04/2012  E1.00 INCH       CASCADE            MT   PUBLIC

            ESTIMATED 1 INCH HAIL IN SUN PRAIRIE

0728 PM     HAIL             5 NE CARTER             47.83N 110.88W
06/04/2012  E2.50 INCH       CHOUTEAU           MT   PUBLIC

            ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
            ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT

0728 PM     TSTM WND GST     5 NE CARTER             47.83N 110.88W
06/04/2012  E70 MPH          CHOUTEAU           MT   PUBLIC

            ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
            ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT

0735 PM     HAIL             1 S CARTER              47.77N 110.96W
06/04/2012  E2.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0735 PM     TSTM WND GST     1 S CARTER              47.77N 110.96W
06/04/2012  E65 MPH          CHOUTEAU           MT   TRAINED SPOTTER

0735 PM     HAIL             2 W FLOWEREE            47.73N 111.07W
06/04/2012  E2.75 INCH       CHOUTEAU           MT   LAW ENFORCEMENT

            DAMAGE TO POLICE VEHICLES

0740 PM     HAIL             5 W FORT BENTON         47.83N 110.76W
06/04/2012  E1.75 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            WINDOW DAMAGE ON HOUSES

0740 PM     TSTM WND GST     5 W FORT BENTON         47.83N 110.76W
06/04/2012  E55 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            WINDOW DAMAGE ON HOUSES

0814 PM     TSTM WND GST     1 N LOMA                47.95N 110.50W
06/04/2012  M87 MPH          CHOUTEAU           MT   DEPT OF HIGHWAYS

            87 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.

0817 PM     TSTM WND GST     3 NE LOMA               47.97N 110.46W
06/04/2012  E75 MPH          CHOUTEAU           MT   PUBLIC

            ESTIMATED WINDS 75 MPH...STORM SHOWS ROTATION

0821 PM     FUNNEL CLOUD     10 N LOMA               48.08N 110.50W
06/04/2012                   CHOUTEAU           MT   PUBLIC

            FUNNEL CLOUD REPORTED FROM 10 MILES N LOMA

0824 PM     TSTM WND DMG     LOMA                    47.94N 110.50W
06/04/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            ROOF BLOWN OFF GARAGE AND 3 TO 4 INCH DIAMETER TREE
            BRANCHES DOWN

0830 PM     TSTM WND DMG     15 NE LOMA              48.09N 110.27W
06/04/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            PIECES OF SIDING FROM A GRAIN BIN REPORTED ON HWY 87

0835 PM     TSTM WND GST     2 E INVERNESS           48.55N 110.65W
06/04/2012  M54 MPH          HILL               MT   DEPT OF HIGHWAYS

            54 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
            INVERNESS.

0918 PM     HAIL             12 ENE BRADY            48.10N 111.60W
06/04/2012  E1.75 INCH       PONDERA            MT   TRAINED SPOTTER

&&

BRUSDA
Special weather statement, Jun 4, 9:49 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
949 PM MDT MON JUN 4 2012

MTZ009-044-046-048-049-050430-
EASTERN PONDERA MT-EASTERN TETON MT-NORTHERN ROCKY MOUNTAIN FRONT
MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-TOOLE MT-
949 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA...NORTHERN TETON
AND SOUTHWESTERN TOOLE COUNTIES UNTIL 1030 PM MDT...

AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF CHOTEAU...MOVING NORTH AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VALIER...PENDROY AND
DUPUYER.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4847 11254 4847 11192 4784 11214 4787 11247
TIME...MOT...LOC 0349Z 184DEG 35KT 4800 11227

MLV
Local storm report, Jun 4, 9:57 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
957 PM MDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 SE POWER              47.65N 111.60W
06/04/2012  E0.70 INCH       CASCADE            MT   TRAINED SPOTTER

&&

BRUSDA
Local storm report, Jun 4, 10:27 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1027 PM MDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             9 W CONRAD              48.17N 112.14W
06/04/2012  E1.75 INCH       PONDERA            MT   PUBLIC

            GOLFBALL SIZED HAIL

&&

LOSS
Special weather statement, Jun 4, 10:31 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1031 PM MDT MON JUN 4 2012

MTZ009-046-048-050515-
EASTERN PONDERA MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY
MOUNTAIN FRONT MT-
1031 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA AND CENTRAL TETON
COUNTIES UNTIL 1115 PM MDT...

AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 21 MILES WEST OF CHOTEAU...MOVING NORTH AT 35
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUPUYER.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4831 11269 4830 11228 4779 11248 4782 11279
TIME...MOT...LOC 0431Z 189DEG 31KT 4793 11260

MLV

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 PM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark, Teton62 min
Jun 4, 6:34 PM MDTSpecial Weather StatementTFXCascade41 min
Jun 4, 6:59 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Pondera, Teton61 min
Jun 4, 7:53 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty67 min
Jun 4, 8:06 PM MDTTornado WarningTFXChouteau39 min
Jun 4, 8:48 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty72 min
Jun 4, 9:05 PM MDTSpecial Weather StatementTFXPondera25 min
Jun 4, 9:14 PM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Teton, Toole61 min
Jun 4, 9:49 PM MDTSpecial Weather StatementTFXPondera41 min
Jun 4, 10:07 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton, Toole38 min
Jun 4, 10:15 PM MDTTornado WarningTFXToole45 min
Jun 4, 10:31 PM MDTSpecial Weather StatementTFXPondera44 min
Jun 4, 10:44 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Pondera, Teton, Toole61 min
Jun 4, 11:47 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Toole73 min
Jun 5, 1:48 PM MDTWinter Weather AdvisoryTFX23 hr
Jun 5, 2:24 PM MDTSpecial Weather StatementTFXBroadwater51 min
Jun 5, 3:05 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Lewis and Clark, Meagher40 min
Jun 5, 3:33 PM MDTSpecial Weather StatementTFXLewis and Clark42 min
Jun 5, 3:38 PM MDTSevere Thunderstorm WarningTFXMeagher52 min
Jun 5, 3:49 PM MDTSevere Thunderstorm WarningTFXLewis and Clark13 min
Jun 5, 3:49 PM MDTTornado WarningTFXMeagher26 min
Jun 5, 3:57 PM MDTSpecial Weather StatementTFXBroadwater48 min
Jun 5, 4:01 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton74 min
Jun 5, 4:13 PM MDTSpecial Weather StatementTFXCascade47 min
Jun 5, 4:21 PM MDTSpecial Weather StatementTFXMeagher39 min
Jun 5, 4:25 PM MDTSpecial Weather StatementTFXCascade50 min
Jun 5, 4:27 PM MDTSpecial Weather StatementTFXMeagher48 min
Jun 5, 4:40 PM MDTSpecial Weather StatementTFXBroadwater50 min
Jun 5, 4:45 PM MDTSpecial Weather StatementTFXLewis and Clark45 min
Jun 5, 4:58 PM MDTSpecial Weather StatementTFXJefferson47 min
Jun 5, 4:59 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton61 min
Jun 5, 5:04 PM MDTSpecial Weather StatementTFXCascade41 min
Jun 5, 5:13 PM MDTSevere Thunderstorm WarningTFXJudith Basin, Meagher25 min
Jun 5, 5:37 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin53 min
Jun 5, 5:40 PM MDTTornado WarningTFXFergus, Judith Basin35 min
Jun 5, 5:53 PM MDTSpecial Weather StatementTFXSilver Bow52 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.